Originally Posted by heather071376
My husband is taking the generic brand of wellbutrin and has been since the first of Feb. After the first week his sexual desire started to deminish to the point we are now which is absolutely NO desire. He doesnt have a problem performing but there is no desire for sex at all. How long after he stops the medication does he return to a normal sex drive?
I went through 3 tries with Wellbutrin, and would report the same thing basically happened to me. You have to remember, this drug started as an 'anti-depressant', and the very nature of that kind of drug is to get your mind off of the things that seem important to you, generally in the case of depression, it is 'worries' of some sort. Kind of a 'stoner' "whatever" attitude is where I ended up. Ultimately, I found long-term exposure to Wellbutrin did me no good as I said 'whatever..' to quitting.
Anti-depressants in general have such a subtle effect on the consciousness that from the 'inside' you don't notice some changes, just lack of importances.
My wife kept me centered, ultimately, by telling me of the changes in who I was being, even though I thought the experience pretty much transparent, in that I could notice few changes.
Don't take it too personally. I'm sure he's had his head full being someone subtly different.
Like other similar drugs, wellbutrin has a half-life that it stays in the body for a while. Once he is off of it, (and DO check with the doctor before abrubtly ceasing it!) he ought to start noticing a few more desires he'd forgotten about.
Wishing you both the best!